West Virginia, 2007Damaging Winds in West Virginia, June 8, 2007
June 8, 2007 · NWS LWX · 2 events in 2 counties and zones
A strong cold front pushed across the Mid Atlantic on the evening of June 8th. Ahead of the front, a warm and unstable airmass allowed scattered showers and thunderstorms to develop over the eastern pan handle of West Virginia during the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed across the Mid Atlantic on the evening of June 8th. Ahead of the front, a warm and unstable airmass allowed scattered showers and thunderstorms to develop over the eastern pan handle of West Virginia during the afternoon and early evening. Some of these storms became severe, producing damaging winds that downed trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 8, 4:53 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 8, 4:53 PM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
553 PM EDT FRI JUN 8 2007
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE TONIGHT. HIGH PRESSURE WILL
BUILD BACK OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH NUMBER 372 UNTIL 03Z.
INCREASED POPS BASED ON CONVECTIVE TRENDS.
ADJUSTED BWI ACARS SOUNDING INDCIATES VERY MARGINAL MID LEVEL
CAPPING IN THE EASTERN FORECAST AREA. THIS WILL CONTINUE TO
DIMINISH AS HEIGHTS FALL FROM WEST TO EAST. MEANWHILE...MESOSCALE
LOW LEVEL JET COULD DEVELOP...ACTING TO INICATE FURTHER
DEVELOPMENT.
18Z LWX WRF-ARW SUGGESTS SW PA CONVECTION ROUNDS THE RIDGE AND
AFFECTS NORTHERN AND NORTHEAST FORECAST AREA THIS EVENING. IF THIS
OCCURS...IT WILL BE THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
NICE DAY IN STORE WITH LOWERING HUMIDITIES AND CLEARING SKIES AS
HIGH PRES BUILDS. TEMPS STILL VERY WARM IN THE UPPER 80S BUT
NOTICEABLY DRIER AIR.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
1018 HPA HIGH PRES CENTERED OVER THE GREAT LAKES SAT NIGHT WILL
REMAIN NEARLY STATIONARY ON SUNDAY...AND KEEP NORTHERLY WINDS OVER
THE AREA ON SUN. THE 12Z NAM GFS AND 09Z SREF SHOW ON SUN A WEAK UPR
LEVEL DISTURBANCE MOVING SW FROM THE GREAT LAKES AND BRUSHING OVER
THE NE PORTION OF THE CWA DURING SUN AFTERNOON. THE 12Z NAM ACTUALLY
HAD SOME PRECIP OVER THE CHES BAY ON SUN...BUT FEW OF THE SREF
ENSEMBLES HAVE MUCH MOISTURE.
MDLS IN BASIC AGREEMENT ON KEEPING OMEGA PATTERN OVER NORTH AMERICA
WITH TROUGHS ALONG BOTH COASTS AND THE RIDGE OVER THE CENTRAL
PORTION OF THE CONTINENT. MODEL TIMING OF THE BREAKDOWN OF THIS
PATTERN TOWARD THE END OF THE PERIOD STILL HAS SOME QUESTIONS. THE
12Z GFS BRINGS A UPPER LEVEL DISTURBANCE COMING OVER THE RIDGE AXIS
ON WED AND RACING DOWN THE EASTERN SEABOARD ON THUR BEFORE TAKING UP
A POSITION OVER LONG ISLAND ON FRI AND SAT. SOME CHANCES FOR PRECIP
FOR LATE IN THE PERIOD...WED-FRI...BUT WILL BE DEPENDENT ON DETAILS
OF UPPER LEVEL FEATURES THAT AT THIS POINT ARE STILL TOO UNCERTAIN
TO PIN DOWN. REGARDLESS...THE PATTERN LOOKS ALITTLE UNSETTLED TOWARD
THE END OF THE WEEK.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
WDLY SCT TSTMS THRU ABT 01-02Z...OTHERWISE VFR CONDITIONS EXPECTED.
HIGH PRESSURE WILL DOMINATE FROM SAT NIGHT THROUGH EARLY IN THE
WEEK. ON SUNDAY...MVFR CEILINGS AND PERHAPS A FEW SHOWERS ARE
POSSIBLE NEAR THE BAY AS A WEAK UPPER LEVEL TROUGH MOVES THROUGH.
&&
.MARINE...
SCA IN EFFECT FOR SAT FOR NW WINDS 15G20KT. ISOLD TSTMS
THIS EVENING MAINLY NRN WATERS. HIGH PRES BUILDS IN FOR SAT THROUGH
SUN...AND CONTINUES THROUGH MID WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ036>042-
050>057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY FOR
ANZ530>537.
&&
SYNOPSIS...LFR
NEAR TERM...ROGOWSKI
SHORT TERM...LFR
LONG TERM...SMZ
AVIATION...LFR
MARINE...LFRHazardous weather outlook, Jun 8, 10:15 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1115 AM EDT FRI JUN 8 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1115 AM EDT FRI JUN 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH TEMPERATURES ARE FORECAST TO RISE INTO THE MID 90S BY LATE
THIS AFTERNOON. THIS COMBINED WITH HIGH HUMIDITY WILL RESULT IN
HEAT INDEX VALUES UP TO 100 DEGREES EAST OF THE BLUE RIDGE
MOUNTAINS. A HEAT ADVISORY HAS BEEN ISSUED FOR THIS AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE IN THE
AFTERNOON AND EVENING IN A HOT AND HUMID AIR MASS. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER IS 5 PM
TO 9 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND PORTION OF
THE CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER SATURDAY AND
SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 8, 3:45 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG LURAY 38.66N 78.46W
06/08/2007 PAGE VA LAW ENFORCEMENT
TREES DOWN AND MULTIPLE POWER OUTAGES IN LURAY.
&&
SMZSpecial weather statement, Jun 8, 4:59 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT FRI JUN 8 2007
MDZ009-082230-
MONTGOMERY MD-
559 PM EDT FRI JUN 8 2007
...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY COUNTY...
AT 559 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF POTOMAC...MOVING EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF CHEVY CHASE...ASPEN HILL...OLNEY...WHITE OAK...
COLESVILLE...HILLANDALE AND FAIRLAND WILL BE AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Special weather statement, Jun 8, 5:04 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT FRI JUN 8 2007
DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ021-025>031-
036>042-050>057-WVZ050>055-501>504-090400-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...MARTINSBURG...CHARLES TOWN...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
604 PM EDT FRI JUN 8 2007
...STRONG STORMS APPROACHING...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING ACROSS THE
APPALACHIANS AT 6 PM. THIS LINE IS EXPECTED TO APPROACH THE
INTERSTATE 81 CORRIDOR AROUND 745 PM. IF THE LINE HOLDS
TOGETHER...IT WOULD NEAR BALTIMORE AND WASHINGTON DC AROUND 9
PM...AND THE CHESAPEAKE BAY AROUND 10 PM.
THOSE WITH OUTDOOR ACTIVITIES THIS EVENING SHOULD KEEP AN EYE ON
THE SKY AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER
APPROACHES. THUNDERSTORMS THIS EVENING HAVE THE POTENTIAL TO
PRODUCE LOCALLY DAMAGING WIND...A BRIEF HEAVY RAIN UP TO AN
INCH...AND DANGEROUS LIGHTNING.
STAY TUNED THIS EVENING FOR WARNINGS AS STORMS APPROACH.
ROGOWSKI
Thunderstorm Wind, Pendleton
- When
- June 8, 5:08 PM EST to 5:10 PM EST
- Where
- Pendleton County, Cherry Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.630, -79.520
Emergency Management Officials reported two trees down on Route 28 west of Cherry Grove, WV.
Thunderstorm Wind, Grant
- When
- June 8, 5:40 PM EST
- Where
- Grant County, Petersburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.000, -79.120
Emergency Management Officials reported a downed tree blocking a road near North Mill Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 8, 2007$294 million · 4.25 in hail · 45 events
- Lightning Strike in Ohio, June 8, 20071 death · 1 event
- Lightning Strike in Minnesota, June 8, 20071 death · 1 event
- Hail and Damaging Winds in Florida, June 8, 20071 injured · $1.2 million · 1.75 in hail · 10 events
- Damaging Winds in New York, June 8, 2007$305,000 · 55 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 8, 2007$213,000 · 60 kt wind · 17 events
- Damaging Winds and Lightning Strike in Illinois, June 8, 20071 injured · $199,000 · 70 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 8, 2007$153,000 · 74 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, June 8, 20072 injured · $52,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2007$49,000 · 50 kt wind · 27 events
- Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007$106,000 · 74 kt wind · 8 events
- Damaging Winds in Kentucky, June 8, 2007$69,000 · 60 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30994, 30995.